Hives (possibly angioedema) on penis under foreskin and rash
Patient :Hives (possibly angioedema) on penis under foreskin and rashes all over body intermittently while on isotretinoin. Can I take an antihistamine and continue on isotretinoin?
I have been on isotretinoin for 12 weeks (4 weeks at 40mg/day and 8 weeks at 60mg/day). There were no adverse side-effects the first 9 weeks or so, except for dryness and small rashes around the body and specifically around hair follicles. Doctor advised moisturizing often and continuing on the drug. Three weeks ago, I saw some redness on my penis under the foreskin, and this has persisted and not gone away. It is a red spot under the skin and fits the description of an angioedema. My diet or lifestyle has not changes over the last six months, and I have not had sexual contact since my last std test and am fairly certain it is not an STD. This remains a mild rash but flares up with excessive contact or masturbation. There is no sense of itch or burning, but it remains prominent and am afraid will become irreversible! Is this just a late allergy to isotretinoin? I see as an uncommon side-effect. I have 8 more weeks of isotretinoin to go to complete the course and cannot see my dermatologist or a doctor while I am working in a remote location. I would really hope to continue isotretinoin through to the end of 20 weeks while I am away on work assignment. Can I take an antihistamine (Allegra? available within our first aid kit and supplies) to cure the hives and continue on the drug? Thanks, S
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.